Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

70 year old on amlodipine for hypertension. Elevated BP instead of taking medication. Taking calsshell

I am 70 years old and have been taking 5 mg amlodipine for the last 8 years . till nov 2012 end my BP was around 125/85 . But now my BP is around 150/ 90. i was not checking my bp regularly . past one week observations are about 150/90. i have been taking Calsshell D3 ( calcium tablets )for the last 20 days or so. could this be cause for the increase in my BP?
Asked On : Thu, 3 Jan 2013
Answers:  2 Views:  58
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Cardiologist 's  Response
Thanks for writing in.
I am a qualified and certified cardiologist. I read your mail with diligence.
No the drugs mentioned by you does not increase the blood pressure. It is not uncommon to have change in need for drug with increase in age. I would suggest, that you consult your doctor and he/she will be able to either increase the dose of Amlidopine or add another drug for keeping blood pressure around 125/85 is always better in the long run.Good LucK.
Best Wishes

Dr Anil Grover
Answered: Fri, 4 Jan 2013
I find this answer helpful
  User's Response
hello vhraju,
you should go for cholestrol test ,there is chance of increase cholestrol level as well . no this is not due to calcium medicine i think,if cholestrol is high add atorvastin 10 mg daily with your amlodipine medicine you will get good result.
Answered: Fri, 4 Jan 2013
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor